Alert archive / Nevada / High Wind Watches in 2013
High Wind Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 6, 2013, 3:47 AM PDT for 4 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Apr 7, 2013, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2013, 3:47 AM PDT (10:47 UTC)
- In effect from
- Apr 7, 2013, 1:00 PM PDT
- Expired
- Apr 7, 2013, 3:15 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS75 KVEF 061047 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 347 AM PDT SAT APR 6 2013 ...A STRONG PACIFIC STORM WILL MOVE INTO THE AREA ON SUNDAY BEFORE SHIFTING TO THE EAST LATE SUNDAY AND MONDAY... .INCREASING WEST TO NORTHWEST FLOW ALOFT OVER THE AREA ON SUNDAY WILL LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS FORMING ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA AND MAINLY THE WESTERN PORTION OF THE OWENS VALLEY. AS THE STORM MOVES FURTHER EAST LATE SUNDAY NIGHT...THE POTENTIAL FOR DOWNSLOPE WINDS SHOULD DIMINISH. CAZ519-062330- /O.NEW.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 347 AM PDT SAT APR 6 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO NEAR 65 MPH. * TIMING: WINDS WILL INCREASE EARLY SUNDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 4 PM SUNDAY AND 2 AM ON MONDAY. * LOCATIONS: THE STRONGEST WINDS WILL LIKELY BE AROUND THE 5000 FOOT LEVEL OF THE SOUTHERN SIERRA. THIS WILL INCLUDE HIGHWAY 168. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ520-062330- /O.NEW.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 347 AM PDT SAT APR 6 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: WEST WINDS 20 TO 40 MPH WITH GUSTS TO NEAR 60 MPH. * TIMING: WINDS WILL INCREASE EARLY SUNDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 4 PM SUNDAY AND 2 AM ON MONDAY. * LOCATIONS: THE STRONGEST WINDS WILL LIKELY NEAR THE CANYON OPENINGS ON THE WEST SIDE OF THE VALLEY AND INCLUDES PORTIONS OF HIGHWAY 395. * IMPACTS: STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
2 follow-up statements
595 WWUS75 KVEF 062041 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 141 PM PDT SAT APR 6 2013 ...A STRONG PACIFIC STORM WILL BRING VERY GUSTY WINDS TO THE AREA FROM LATE SUNDAY THROUGH MONDAY EVENING... .INCREASING WESTERLY FLOW ALOFT OVER THE AREA SUNDAY AFTERNOON WILL LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS FORMING ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA AND MAINLY THE WESTERN PORTION OF THE OWENS VALLEY. AS THE STORM MOVES FURTHER EAST LATE SUNDAY NIGHT...THE POTENTIAL FOR DOWNSLOPE WINDS SHOULD DIMINISH. STRONG WINDS WILL SPREAD ACROSS MOST OF THE AREA BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH MONDAY INTO MONDAY EVENING. CAZ523-071400- /O.EXB.KVEF.HW.A.0004.130408T0000Z-130409T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 141 PM PDT SAT APR 6 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS: WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS 45 MPH LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. WINDS MAY INCREASE LATER SUNDAY NIGHT TO 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED AFTER MIDNIGHT SUNDAY NIGHT. WINDS WILL DECREASE MONDAY EVENING. * LOCATIONS: BARSTOW...DAGGET...FORT IRWIN. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ001>003-036-CAZ521-522-524>527-NVZ014>022-071400- /O.EXB.KVEF.HW.A.0004.130408T1000Z-130409T0600Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY... MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 141 PM PDT SAT APR 6 2013 /141 PM MST SAT APR 6 2013/ ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND MOHAVE COUNTY ARIZONA...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * WINDS: SOUTHWEST TO WEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 65 MPH POSSIBLE. WINDS WILL BECOME NORTHWESTERLY DURING THE DAY MONDAY. * TIMING: WINDS WILL INCREASE LATE SUNDAY NIGHT WITH THE STRONGEST WINDS EXPECTED MUCH OF THE DAY MONDAY. HOWEVER...STRONG WINDS MAY CONTINUE INTO MONDAY EVENING. * LOCATIONS: MUCH OF THE AREA. WIND SPEEDS MAY BE A LITTLE LIGHTER IN EASTERN LINCOLN COUNTY AND PORTIONS OF MOHAVE COUNTY. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ520-071400- /O.EXT.KVEF.HW.A.0004.130407T2000Z-130409T0600Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 141 PM PDT SAT APR 6 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR THE OWENS VALLEY. * WINDS: WEST WINDS 20 TO 40 MPH WITH GUSTS TO NEAR 60 MPH SUNDAY AND SUNDAY NIGHT...BECOMING NORTHWEST EARLY MONDAY. * TIMING: WINDS WILL INCREASE SUNDAY AFTERNOON WITH A POTENTIAL LULL LATE SUNDAY EVENING...THEN INCREASING AGAIN LATE SUNDAY NIGHT. STRONG NORTHWEST WINDS WILL CONTINUE MONDAY INTO MONDAY EVENING. * LOCATIONS: THE STRONGEST WINDS WILL LIKELY NEAR THE CANYON OPENINGS ON THE WEST SIDE OF THE VALLEY AND INCLUDES PORTIONS OF HIGHWAY 395. * IMPACTS: STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ519-071400- /O.CON.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 141 PM PDT SAT APR 6 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR THE EASTERN SIERRA SLOPES. * WINDS: WEST WINDS BETWEEN 45 AND 65 MPH WITH GUSTS TO AROUND 80 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE SUNDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED AFTER MIDNIGHT SUNDAY NIGHT. * LOCATIONS: ALL OF THE EASTERN SIERRA SLOPES IN INYO COUNTY. THIS INCLUDES HIGHWAY 168. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
248 WWUS75 KVEF 071015 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT SUN APR 7 2013 ...A STRONG PACIFIC STORM WILL BRING VERY GUSTY WINDS TO THE AREA FROM LATE TODAY THROUGH MONDAY EVENING... .INCREASING WESTERLY FLOW ALOFT OVER THE AREA THIS AFTERNOON WILL LEAD TO THE POTENTIAL FOR STRONG DOWNSLOPE WINDS FORMING ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA AND MAINLY THE WESTERN PORTION OF THE OWENS VALLEY. AS THE STORM MOVES FURTHER EAST LATE TONIGHT...THE POTENTIAL FOR DOWNSLOPE WINDS SHOULD DIMINISH. HOWEVER...STRONG WINDS WILL THEN SPREAD ACROSS MOST OF THE AREA TONIGHT THROUGH MUCH OF MONDAY EVENING AS THE STORM MOVES EAST. CAZ519-072300- /O.UPG.KVEF.HW.A.0004.130407T2000Z-130408T1200Z/ /O.NEW.KVEF.HW.W.0003.130407T2000Z-130408T1500Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 315 AM PDT SUN APR 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS BETWEEN 45 AND 65 MPH WITH GUSTS TO AROUND 80 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED AFTER MIDNIGHT TONIGHT. * LOCATIONS: ALL OF THE EASTERN SIERRA SLOPES IN INYO COUNTY. THIS INCLUDES HIGHWAY 168. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ520-072300- /O.UPG.KVEF.HW.A.0004.130407T2000Z-130409T0600Z/ /O.NEW.KVEF.HW.W.0003.130407T2000Z-130409T0600Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 315 AM PDT SUN APR 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 20 TO 40 MPH WITH GUSTS TO NEAR 60 MPH THROUGH TONIGHT BEFORE BECOMING NORTHWEST EARLY MONDAY. * TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED AFTER MIDNIGHT TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE MONDAY INTO MONDAY EVENING. * LOCATIONS: THE STRONGEST WINDS WILL LIKELY OCCUR NEAR CANYON OPENINGS ON THE WEST SIDE OF THE VALLEY AND INCLUDE PORTIONS OF HIGHWAY 395 THROUGH TONIGHT BECOMING AREA WIDE ON MONDAY. * IMPACTS: STRONG CROSSWINDS MAY MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523-072300- /O.UPG.KVEF.HW.A.0004.130408T0000Z-130409T0600Z/ /O.NEW.KVEF.HW.W.0003.130408T0000Z-130409T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 315 AM PDT SUN APR 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS 45 MPH THIS AFTERNOON AND EVENING. WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WHICH WILL THEN CONTINUE THROUGH MONDAY EVENING. * TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED AFTER MIDNIGHT TONIGHT. WINDS WILL THEN DECREASE MONDAY EVENING. * LOCATIONS: BARSTOW...DAGGET...FORT IRWIN AND PORTIONS OF INTERSTATES 15 AND 40. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001>003-036-CAZ521-522-524>527-NVZ014>022-072300- /O.UPG.KVEF.HW.A.0004.130408T1000Z-130409T0600Z/ /O.NEW.KVEF.HW.W.0003.130408T1000Z-130409T0600Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY... MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 315 AM PDT SUN APR 7 2013 /315 AM MST SUN APR 7 2013/ ...HIGH WIND WARNING IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND PORTIONS OF SOUTHEAST CALIFORNIA...WHICH IS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 11 PM PDT /11 PM MST/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 65 MPH POSSIBLE. WINDS WILL BECOME NORTHWESTERLY DURING THE DAY MONDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS EXPECTED MUCH OF THE DAY MONDAY...BEFORE DECREASING LATE MONDAY EVENING. * LOCATIONS: MUCH OF THE AREA. WIND SPEEDS MAY BE A LITTLE LIGHTER IN EASTERN LINCOLN COUNTY AND PORTIONS OF MOHAVE COUNTY. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY AT TIMES DUE TO BLOWING DUST. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 6, 3:22 AM PDT, 25 minutes earlier.
Area forecast discussion, Apr 6, 3:22 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 AM PDT SAT APR 6 2013
.SYNOPSIS...DRY CONDITIONS WITH TEMPERATURES REMAINING ABOVE NORMAL
WILL BE SEEN THROUGH SUNDAY. HOWEVER WINDS WILL BEGIN TO INCREASE
ACROSS MUCH OF THE AREA LATE SUNDAY AHEAD OF A COLD PACIFIC STORM.
THIS STORM WILL MOVE OVER THE REGION SUNDAY NIGHT THROUGH MONDAY
NIGHT...RESULTING IN WIDESPREAD STRONG WINDS...COOLER TEMPERATURES
AND THE POTENTIAL FOR SHOWERS...ESPECIALLY OVER THE SOUTHERN GREAT
BASIN. GUSTY WINDS AND COOL CONDITIONS ARE EXPECTED TO CONTINUE ON
TUESDAY.
&&
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...WEST TO NORTHWEST FLOW
ALOFT OVER THE CWA TODAY WITH MAINLY HIGH LEVEL MOISTURE CAUGHT IN
THE FLOW. HOWEVER THE MAIN CLOUDINESS WILL BE OVER THE NORTHERN
PORTION OF THE CWA AS A WEAK TROUGH PUSHES ACROSS THE PACNW. THE
FLOW ALOFT WILL CONTINUE INTO SUNDAY BEFORE A STRONG TROUGH DEVELOPS
AND DROPS SOUTH ACROSS THE SOUTHERN GREAT BASIN LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. DIFFERENCES IN TIMING/INTENSITY CONTINUE
BETWEEN THE MODELS...BUT OVERALL...THE TROUGH IS EXPECTED TO BE OVER
THE AREA BY 12Z MONDAY WITH THE CENTER OF THE LOW NEAR SOUTHWEST
UTAH BY 00Z MONDAY BEFORE SHIFTING TO NEAR THE 4-CORNERS REGION BY
12Z TUESDAY.
THE MAIN IMPACT FROM THIS SYSTEM WILL BE WINDS. LOCAL GUSTY WINDS
WILL BE SEEN TODAY ACROSS THE WESTERN MOJAVE DESERT REGION. AS THE
TROUGH BEGINS TO DROP SOUTH AND INTO THE AREA ON SUNDAY...INCREASED
WINDS WILL BE SEEN AREAWIDE. BY SUNDAY AFTERNOON THE WESTERN MOJAVE
DESERT MAY NEED A WIND ADVISORY FOR GUSTS TO OVER 40 MPH...BUT THE
STRONGEST WINDS LOOK TO BE OVER THE SOUTHERN SIERRA/WESTERN OWENS
VALLEY WHERE DOWNSLOPE WINDS ARE POSSIBLE THROUGH SUNDAY NIGHT. WILL
ISSUE A HIGH WIND WATCH FOR THIS AREA WITH THIS PACKAGE. THE
ASSOCIATED COLD FRONT WILL BE MOVING ACROSS THE CWA SUNDAY NIGHT
INTO MONDAY WITH LOCALLY STRONG SOUTHWEST WINDS POSSIBLE AHEAD OF
THE FRONT...BUT STRONG AND GUSTY NORTH WINDS ARE LIKELY BEHIND THE
FRONT. CURRENT MODEL RUNS ARE SHOWING 12-15MB PRESSURE DIFFERENCES
EARLY MONDAY MORNING BETWEEN RENO AND LAS VEGAS...WHILE THE THERMAL
DIFFERENCES AT 700MB IS SHOWN TO BE AROUND 12 DEGREES. A LOCAL WIND
STUDY SHOWS THAT WITH THESE CONDITIONS...WINDS WILL GUSTS TO BETWEEN
50 AND 60 MPH OVER THE LAS VEGAS VALLEY. IF THE NEXT MODEL RUNS ARE
CONSISTENT AND CONTINUE TO SHOW THESE CONDITIONS... WIDESPREAD WIND
ADVISORIES MAY BE NEEDED FOR LATE SUNDAY NIGHT INTO MONDAY EVENING
ACROSS MUCH OF THE CWA.
AS THE LOW TRACKS ACROSS THE AREA...PRECIPITATION CHANCES WILL
INCREASE OVER THE NORTHERN MOUNTAINS SUNDAY EVENING AND THEN SPREAD
OVER MAINLY THE EASTERN PORTION OF THE CWA...LINCOLN AND MOHAVE
COUNTIES..ON MONDAY BEFORE DRYING BEGINS TO TAKE PLACE MONDAY NIGHT.
TEMPERATURES FOR THE WEEKEND WILL CONTINUE TO BE WELL ABOVE NORMAL
UNDER THE WESTERLY FLOW ALOFT...BUT WITH THE COLD FRONT MOVING
ACROSS THE REGION LATE SUNDAY/EARLY MONDAY...LOOK FOR MONDAY HIGH
TEMPERATURES DROPPING 15 DEGREES OR MORE ACROSS THE FORECAST AREA.
.LONG TERM...TUESDAY THROUGH FRIDAY...A STRONG NORTH-SOUTH SURFACE
PRESSURE GRADIENT WILL BE IN PLACE TUESDAY AS HIGH PRESSURE BEGINS
TO BUILD BACK IN BEHIND THE COLD FRONT WHICH SWEPT OVER THE AREA ON
MONDAY. LATEST GUIDANCE DOES NOT SHOW THE BEST AGREEMENT REGARDING
THE STRENGTH OF NORTHERLY WINDS ON TUESDAY...BUT BASED ON AN AVERAGE
FORECAST GRADIENT BETWEEN LAS VEGAS AND RENO OF AROUND 15MB STILL IN
PLACE...ADVISORY LEVEL WINDS STILL LOOK LIKE A SAFE BET AT THE
MOMENT...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. MAIN CHANGES TO
THE EXTENDED INCLUDED INCREASING WINDS AND DECREASING
TEMPERATURES...OPTING TO A LITTLE MORE WEIGHT ON THE MEL.
DRY NORTHWEST FLOW WILL SET UP OVER THE AREA ON THURSDAY AND REMAIN
IN PLACE THE REMAINDER OF THE PERIOD...WITH WARMER CONDITIONS
LIGHTER WINDS THURSDAY AND FRIDAY AS HIGH PRESSURE CONTINUES TO
NUDGE INTO THE WEST COAST.
&&
.AVIATION...FOR MCCARRAN...RELATIVELY LIGHT WINDS PRIMARILY OUT OF
THE SOUTHWEST CAN BE EXPECTED THROUGH THE WEEKEND WITH VARIABLE
UPPER LEVEL CLOUD COVERAGE. A STRONG LOW PRESSURE SYSTEM WILL THEN
IMPACT KLAS STARTING LATE SUNDAY...WITH WINDS INITIALLY INCREASING
OUT OF THE SOUTHWEST AND THEN BECOMING NORTHERLY FOLLOWING FRONTAL
PASSAGE EARLY MONDAY MORNING. WIND GUSTS IN EXCESS OF 40KTS WILL BE
POSSIBLE.
&&
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WEST TO NORTHWEST WINDS UP TO 15 KTS AND FEW-SCT CLOUDS
AOA 12K FEET WITH SCT-BKN CLOUDS AOA 20K FEET CAN BE EXPECTED TODAY.
A STRONG STORM SYSTEM WILL BRING MUCH STRONGER WINDS AND CHANCES FOR
PRECIPITATION TO THE AREA LATE SUNDAY INTO EARLY NEXT WEEK.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR CAZ519-520.
&&
JENSEN/KENNEDY
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Apr 5, 4:19 AM PDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 419 AM PDT FRI APR 5 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 419 AM PDT FRI APR 5 2013 /419 AM MST FRI APR 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH SUNDAY AFTERNOON. A COLD LOW PRESSURE SYSTEM WILL THEN DROP OUT OF THE PACIFIC NORTHWEST AND ACROSS THE REGION MONDAY AND TUESDAY BRINGING WIDESPREAD STRONG WINDS AND THE POTENTIAL FOR SNOW SHOWERS TO ELEVATIONS AROUND 5000 FEET FROM THE SOUTHERN SIERRA TO THE SOUTHERN GREAT BASIN. WEST WINDS GUSTING 40 TO 50 MPH CAN BE EXPECTED OVER THE WESTERN MOJAVE DESERT SUNDAY NIGHT AND EARLY MONDAY WITH GUSTS BETWEEN 50 AND 60 MPH POSSIBLE. NORTHWEST WINDS GUSTING OVER 40 MPH WILL SPREAD ACROSS MUCH OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MONDAY AFTERNOON AND WILL PERSIST THROUGH TUESDAY. WINDS WILL DECREASE WEDNESDAY AS THE LOW PRESSURE SYSTEM PULLS AWAY TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
Nearby
High Wind Watches in Nevada, 2013High Wind Watches in California, 2013High Wind Watches in Arizona, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.